Case report highlights rituximab-associated myocardial injury and potential complications in autoimmune patients.
Background: Rituximab is a monoclonal antibody targeting CD20, commonly used to treat autoimmune diseases such as granulomatosis with polyangiitis (GPA) and rheumatoid arthritis. While generally well-tolerated, serious adverse events, including infusion reactions and infections, are well-documented. Case Summary: We report a rare case of rituximab-induced ST-elevation myocardial infarction (STEMI) in a 26-year-old woman with no cardiovascular risk factors. She developed crushing chest pain after her first 1 g rituximab infusion, with recurrent symptoms upon re-exposure. Cardiac catheterization revealed a left circumflex artery occlusion. Additional workup showed c-ANCA positivity, cryoglobulinemia, pauci-immune glomerulonephritis, and findings consistent with GPA. Rituximab was discontinued, and she was transitioned to steroids, cyclophosphamide, and leuprolide, with no further cardiac events. Discussion: This is the first reported case in a young, previously healthy woman. Clinicians should consider rituximab-associated myocardial injury, especially in autoimmune or hypercoagulable states. Take-Home Message: Remain vigilant for cardiac events during rituximab infusions in patients with inflammatory diseases.
No takes yet. Share an insight, caveat, or question.
Barton et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: